MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZLB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient age/date of birth: unknown as information was not provided.Date of event: unknown as information was not provided.If explanted, give date: unknown as information was not provided.(b)(4).Attempts were made to contact the customer account requesting additional information however, to date no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported a model zlb00 19.5 diopter intraocular lens (iol) was implanted in the patient¿s operative eye on (b)(6) 2019.The zlb00 lens was explanted due to the patient's dissatisfaction with his vision since lens placement, and reading distance was an issue.The zlb00 lens was replaced with a non-johnson & johnson surgical vision lens.No additional information was provided to johnson & johnson surgical vision.
 
Additional Manufacturer Narrative
Device evaluation: product testing could not be performed because the product was not returned.A product quality deficiency could not be confirmed.The reported issue was not verified.Manufacturing records review: the manufacturing records for the product were reviewed, the product was manufactured and released according to specification.Historical data analysis: a search revealed that no additional complaints for this production order number have been received.Conclusion: as a result of the investigation, there is no indication of a product malfunction or product quality deficiency.The reported issue was not verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Device available for evaluation, returned to manufacturer on: 12/12/2019.Device evaluation: the product was returned to the manufacturing site.Visual inspection using magnification was performed to the returned sample: lens returned cut in three pieces.Loose fibers/particles were observed on lens pieces related the handling of the unit out of a sterile environment.Residues of lubricant material was also observed on lens pieces.The condition in which the sample returned is consistent with a lens that was implanted and explanted.The complaint issue reported could not be verified.Based on the analyzed of the returned, there is no indication of product quality deficiency.Conclusion: as a result of the investigation there is no indication of a quality product deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-(b)(4) and capa-010215.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9339697
Report Number2648035-2019-01220
Device Sequence Number2985756
Product Code MFK
UDI-Device Identifier05050474560666
UDI-Public(01)05050474560666(17)230208
Combination Product (Y/N)Y
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/05/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/08/2023
Device Model NumberZLB00
Device Catalogue NumberZLB00U0195
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/24/2019
Supplement Date Received by Manufacturer11/20/2019
12/13/2019
10/25/2020
Initial Report FDA Received Date11/19/2019
Supplement Report FDA Received Date12/13/2019
12/27/2019
11/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005